Alert archive / South Carolina / Wind Advisories in 2006
Wind Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this wind advisory at Jan 17, 2006, 3:02 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 17, 2006, 5:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:02 PM EST (20:02 UTC)
- In effect from
- Jan 17, 2006, 5:00 PM EST
- Expired
- Jan 17, 2006, 11:52 PM EST
- In force
- 7 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCAE 172002 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 302 PM EST TUE JAN 17 2006 ...LAKE WIND ADVISORY CONTINUES UNTIL 500 PM THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 500 PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT... ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 500 PM WEDNESDAY... .WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. A COLD FRONT WILL PASS THROUGH THE REGION OVERNIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON...AND MOVE NORTHEAST INTO THE APPALACHIANS TONIGHT...AND INTO THE NORTHEAST US WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE...AND AN AREA OF HIGH PRESSURE THAT WILL MOVE SOUTHEAST INTO THE GULF OF MEXICO... WILL PRODUCE WINDY CONDITIONS. EXPECT SOUTH WINDS SUSTAINED 25 TO 35 MPH...WITH HIGHER GUSTS...FROM LATE THIS AFTERNOON UNTIL AROUND MIDNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT THIS EVENING AND OVERNIGHT. LOCALLY STRONGER WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE VICINITY OF THIS ACTIVITY. AFTER MIDNIGHT...WIND SPEEDS WILL DIMINISH SOME...BUT WILL STILL BE BREEZY. EXPECT WEST WINDS 15 TO 25 MPH AND NOT AS GUSTY AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE WEDNESDAY...AS WIND SPEEDS BEGIN TO PICK BACK UP BY MID MORNING WEDNESDAY. A LAKE WIND ADVISORY WILL BE EXTENDED UNTIL 500 PM WEDNESDAY AFTERNOON. THIS MAY NEED TO BE UPGRADED TO A GENERAL WIND ADVISORY LATER. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 172200- /O.NEW.KCAE.WI.Y.0001.060117T2200Z-060118T0500Z/ /O.EXT.KCAE.LW.Y.0003.000000T0000Z-060117T2200Z/ /O.EXT.KCAE.LW.Y.0003.060118T0500Z-060118T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 302 PM EST TUE JAN 17 2006 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...LAKE WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE LAKE WIND ADVISORY IS ALSO IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST WEDNESDAY. EXPECT SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH...WITH HIGHER GUSTS UP TO 45 MPH POSSIBLE...LATE THIS AFTERNOON THROUGH MIDNIGHT. THE HIGHER GUSTS WILL BE MORE LIKELY NEAR ANY SHOWERS OR ISOLATED THUNDERSTORMS ALONG A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. EXPECT A WIND SHIFT TO WEST LATE TONIGHT BEHIND THE FRONT WITH SOME REDUCTION IN SPEED. EXPECT WINDY CONDITIONS TO CONTINUE THROUGHOUT THE DAY WEDNESDAY. EXPECT WEST WINDS SUSTAINED AT 20 TO 30 MPH WEDNESDAY...WITH HIGHER GUSTS. THE LAKE WIND ADVISORY FOR WEDNESDAY MAY NEED TO BE UPGRADED TO A GENERAL WIND ADVISORY LATER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES ARE ALSO EXPECTED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
2 follow-up statements
000 WWUS72 KCAE 172149 AAA NPWCAE URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 449 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 500 PM THIS AFTERNOON UNTIL MIDNIGHT TONIGHT... ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 500 PM WEDNESDAY... .WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. A COLD FRONT WILL PASS THROUGH THE REGION OVERNIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON...AND MOVE NORTHEAST INTO THE APPALACHIANS TONIGHT...AND INTO THE NORTHEAST US WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THE LOW PRESSURE...AND AN AREA OF HIGH PRESSURE THAT WILL MOVE SOUTHEAST INTO THE GULF OF MEXICO... WILL PRODUCE WINDY CONDITIONS. EXPECT SOUTH WINDS SUSTAINED 25 TO 35 MPH...WITH HIGHER GUSTS...FROM EARLY THIS EVENING UNTIL AROUND MIDNIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT THIS EVENING AND OVERNIGHT. LOCALLY STRONGER WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE VICINITY OF HEAVY SHOWER ACTIVITY. AFTER MIDNIGHT...WIND SPEEDS WILL DIMINISH SOME...BUT WILL STILL BE BREEZY. EXPECT WEST WINDS 15 TO 25 MPH AND NOT AS GUSTY AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE WEDNESDAY...AS WIND SPEEDS BEGIN TO PICK BACK UP BY MID MORNING WEDNESDAY. A LAKE WIND ADVISORY WILL BE EXTENDED UNTIL 500 PM WEDNESDAY AFTERNOON. THIS MAY NEED TO BE UPGRADED TO A GENERAL WIND ADVISORY LATER. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 180500- /O.CAN.KCAE.LW.Y.0003.000000T0000Z-060117T2200Z/ /O.CON.KCAE.WI.Y.0001.060117T2200Z-060118T0500Z/ /O.CON.KCAE.LW.Y.0003.060118T0500Z-060118T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 449 PM EST TUE JAN 17 2006 ...LAKE WIND ADVISORY IS CANCELLED FOR THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY FOR THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. A LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST WEDNESDAY. EXPECT SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH... WITH HIGHER GUSTS UP TO 45 MPH POSSIBLE...EARLY THIS EVENING THROUGH MIDNIGHT. THE HIGHER GUSTS WILL BE MORE LIKELY NEAR ANY SHOWERS OR ISOLATED THUNDERSTORMS ALONG A COLD FRONT THAT WILL MOVE THROUGH OVERNIGHT. EXPECT A WIND SHIFT TO WEST LATE TONIGHT BEHIND THE FRONT WITH SOME REDUCTION IN SPEED. EXPECT WINDY CONDITIONS TO CONTINUE THROUGHOUT THE DAY WEDNESDAY. EXPECT WEST WINDS SUSTAINED AT 20 TO 30 MPH WEDNESDAY...WITH HIGHER GUSTS. THE LAKE WIND ADVISORY FOR WEDNESDAY MAY NEED TO BE UPGRADED TO A GENERAL WIND ADVISORY LATER. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SCATTERED POWER OUTAGES ARE ALSO EXPECTED. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL BE AROUND 25 MPH AND MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ BARLOW
000 WWUS72 KCAE 180452 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1152 PM EST TUE JAN 17 2006 ...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 500 PM WEDNESDAY... .WINDY CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. A COLD FRONT WILL PASS THROUGH THE REGION OVERNIGHT. WIND SPEEDS WILL DIMINISH SOME AFTER MIDNIGHT...BUT WILL STILL BE BREEZY. EXPECT WEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH AFTER MIDNIGHT. BREEZY CONDITIONS WILL CONTINUE WEDNESDAY...AS WIND SPEEDS BEGIN TO PICK BACK UP BY MID MORNING WEDNESDAY. A LAKE WIND ADVISORY WILL BE UNTIL 500 PM WEDNESDAY AFTERNOON. GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 181300- /O.CAN.KCAE.WI.Y.0001.000000T0000Z-060118T0500Z/ /O.CON.KCAE.LW.Y.0003.060118T0500Z-060118T2200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1152 PM EST TUE JAN 17 2006 ...WIND ADVISORY IS CANCELLED... ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE WIND ADVISORY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. WIND SHIFT TO WEST LATE TONIGHT BEHIND THE PRE FRONTAL BOUNDARY WITH SOME REDUCTION IN SPEED. EXPECT WINDY CONDITIONS TO RESUME AFTER FRONTAL PASSAGE TOWARDS MORNING AND CONTINUE THROUGHOUT THE DAY WEDNESDAY. EXPECT WEST WINDS SUSTAINED AT 20 TO 30 MPH WEDNESDAY...WITH HIGHER GUSTS. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL BE AROUND 25 MPH AND MAY CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ BARLOW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:01 PM EST, 1 minute earlier.
Area forecast discussion, Jan 17, 3:01 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 301 PM EST TUE JAN 17 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... MAIN ITEM ON THE AGENDA IN THE SHORT RANGE IS THE WIND. COLD FRONT TO OUR WEST WILL MOVE THROUGH TONIGHT. AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND MOVE NE INTO THE APPALACHAINS TONIGHT...AND INTO THE NE US WEDNESDAY. THE PRESSURE GRADIENT BETWEEN THE LOW...AND AN AREA OF HIGH PRESSURE THAT WILL DIVE INTO THE GULF OF MEXICO...WILL LEAD TO WINDY CONDITIONS THROUGH WEDNESDAY AFTERNOON. MORE OMINOUSLY...A STRONG LOW LEVEL JET...70 KNOTS AT 850 MB/50 KNOTS AT 925 MB...PROGGED TO SWING ACROSS OUR FORECAST AREA (FA) FROM WEST TO EAST AROUND 22Z TO 06Z TONIGHT. ANY SHOWERS OR ISOLATED THUNDERSTORMS AHEAD OF THE FRONT ASSOCIATED WITH THIS LOW LEVEL JET...COULD LEAD TO ENHANCED WIND GUSTS UP TO 40 TO 50 MPH. CURRENT DEWPOINTS ONLY IN THE UPPER 40S TO LOWER 50S...WITH LIMITED RECOVERY INTO THE MID 50S EXPECTED THIS EVENING. FRONT TO PRECEDE UPPER DISTURBANCE AND CORE OF LOWEST TEMPS ALOFT BY ABOUT 12 HOURS. THAT ALONG WITH TIMING AT NIGHT...KEEPS THE INSTABILITY MARGINAL...WHICH WILL CUT DOWN ON SEVERE THUNDERSTORM THREAT...DESPITE STRONG SHEAR AND JET ACTION. COULD SEE A RELATIVE LULL IN WIND SPEEDS LATE TONIGHT BEHIND FIRST WAVE OF SHOWERS AND EXITING LOW LEVEL JET...THEN WIND SPEEDS TO PICK UP AGAIN WEDNESDAY MORNING WITH DIURNAL HEATING/MIXING...BUT PERHAPS NOT AS STRONG AS LATE THIS AFTERNOON AND EVENING. WILL LET MIDNIGHT SHIFT UPGRADE WEDNESDAY TO WIND ADVISORY IF NEEDED. .FIRE WEATHER... AFTER COORDINATION WITH FIRE WEATHER OFFICIALS...WILL NOT ISSUE FIRE WEATHER WATCH FOR WEDNESDAY. DESPITE WINDY CONDITIONS...APPEARS RELATIVE HUMIDITIES WEDNESDAY AFTERNOON WILL NOT FALL BELOW 30%. ALSO...FUEL MOISTURES HIGH...WITH SOME RAIN EXPECTED THIS EVENING. && .LONG TERM (THURSDAY THROUGH TUESDAY)... HPC PREFERS THE 00Z GFS SOLUTION. UPPER FLOW TO BECOME GENERALLY ZONAL THURSDAY. BY FRIDAY...TROUGH BEGINS TO DEEPEN OVER THE WESTERN CONUS...WITH SW UPPER FLOW AND HEIGHT RISES FOR THE SE US. SURFACE HIGH PRESSURE TO SHIFT OFFSHORE FRIDAY AHEAD OF COLD FRONT THAT WILL SLOWLY MOVE THROUGH SATURDAY. APPEARS THE FRONT WILL STALL JUST TO OUR SOUTH SUN...AS UPPER FLOW REMAINS SW. LOW PRESSURE TO DEVELOP ALONG THE FRONT IN RESPONSE TO UPPER DISTURBANCE IN THE SUN NT/MON TIME FRAME. THIS WILL PROVIDE A CONTINUED CHANCE OF SHOWERS FOR OUR REGION. && .AVIATION... A TIGHTENING PRESSURE GRADIENT OVER THE AREA THIS AFTERNOON AND TONIGHT WILL RESULT IN STRONG LOW LEVEL WINDS OF 20 TO 25 KT WITH GUSTS TO 40 KT. BETWEEN 00Z AND 05Z TONIGHT...THE STRONGEST CORE OF THE LOW LEVEL JET WILL MOVE OVER THE AREA AS WELL AS A LINE OF SHOWERS WITH AN ISOLATED THUNDERSTORM. WIND GUSTS DURING THIS PERIOD COULD REACH 40 TO 50 KT. MVFR CONDTITIONS EXPECTED IN THE RAIN SHOWERS. SKIES WILL CLEAR AFTER 12Z BUT BREEZY CONDITIONS WILL CONTINUE WITH WEST WINDS 15 TO 25 KTS AND GUSTY. AN AIRPORT WEATHER WARNING FOR WIND GUSTS IN EXCESS OF 35KTS HAS BEEN ISSUED FOR CAE BETWEEN 18Z TUE AND 08Z WED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...LAKE WIND ADVISORY IN EFFECT UNTIL 500 PM THIS AFTERNOON ALL ZONES. WIND ADVISORY 500 PM TONIGHT TO 1200 AM WEDNESDAY ALL ZONES. LAKE WIND ADVISORY 1200 AM TO 500 PM SATURDAY ALL ZONES. GA...LAKE WIND ADVISORY IN EFFECT UNTIL 500 PM THIS AFTERNOON ALL ZONES. WIND ADVISORY 500 PM TONIGHT TO 1200 AM WEDNESDAY ALL ZONES. LAKE WIND ADVISORY 1200 AM TO 500 PM SATURDAY ALL ZONES. &&
Hazardous weather outlook, Jan 17, 5:07 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 507 AM EST TUE JAN 17 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 181015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 507 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS NEAR 30 MPH WILL OCCUR THIS AFTERNOON ASSOCIATED WITH THE APPROACH OF A STRONG COLD FRONT. GUSTS NEAR 35 MPH ARE LIKELY TONIGHT AS THE FRONT MOVES THROUGH THE REGION. A LINE OF SHOWERS WILL OCCUR ALONG OR AHEAD OF THE FRONT TONIGHT BETWEEN 800 PM AND MIDNIGHT. WIND GUSTS AROUND 40 MPH MAY OCCUR WITH SOME OF THE SHOWERS. THESE WINDS HAVE PROMPTED A LAKE WIND ADVISORY FOR THIS AFTERNOON THROUGH TONIGHT. MINOR RIVER FLOODING MAY OCCUR AT CAROLINA EASTMAN ON THE CONGAREE RIVER BECAUSE OF RESERVOIR RELEASES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE WINDY BEHIND THE COLD FRONT WEDNESDAY WITH WINDS 20 TO 25 MPH AND GUSTS NEAR 40 MPH. A WIND ADVISORY OR LAKE WIND ADVISORY WILL BE NEEDED. RIVER FLOODING MAY OCCUR AT CAROLINA EASTMAN ON THE CONGAREE RIVER MAINLY BECAUSE OF RESERVOIR RELEASES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jan 17, 10:04 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1004 AM EST TUE JAN 17 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 171715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1004 AM EST TUE JAN 17 2006 ...A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA... WINDS TODAY WILL INCREASE AHEAD OF A STRONG COLD FRONT. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS NEAR 30 MPH. THESE WINDS HAVE PROMPTED A LAKE WIND ADVISORY. THE BREEZY CONDITIONS WILL CONTINUE TONIGHT AS THE FRONT MOVES THROUGH THE AREA. WINDS WILL BE MAINLY SOUTHWEST TO WEST AT 15 TO 25 MPH WITH GUSTS NEAR 45 MPH. A LINE OF SHOWERS WILL OCCUR ALONG OR AHEAD OF THE FRONT. THE SHOWERS ARE EXPECTED TO MOVE THROUGH THE AREA BETWEEN 800 PM AND MIDNIGHT. EVEN STRONGER WINDS MAY OCCUR WITH SOME OF THE SHOWERS. WIND GUSTS NEAR 50 MPH ARE POSSIBLE. WINDY CONDITIONS WILL CONTINUE BEHIND THE FRONT WEDNESDAY WITH WEST WINDS 20 TO 25 MPH WITH GUSTS NEAR 40 MPH. IT WILL ALSO FEEL MUCH COLDER WEDNESDAY...WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE 50S. BE ALERT FOR STRONG CROSS WINDS IF TRAVELLING...ESPECIALLY IF YOU HAVE A HIGH PROFILE VEHICLE. ANY SMALL AND LIGHTWEIGHT OBJECTS THAT ARE OUTSIDE SHOULD BE SECURED. LISTEN FOR LATER STATEMENTS AND FORECAST UPDATES FROM YOUR NATIONAL WEATHER SERVICE.
Special weather statement, Jan 17, 12:18 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1218 PM EST TUE JAN 17 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 172130- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1218 PM EST TUE JAN 17 2006 ...STRONG WINDS TO AFFECT THE AREA THIS AFTERNOON THROUGH WEDNESDAY... A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN BREEZY CONDITIONS TODAY...WITH WINDS BECOMING EVEN STRONGER TONIGHT AND CONTINUING THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS THIS AFTERNOON ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH WITH SOME GUSTS TO 35 MPH. HOWEVER. A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT...PRECEDED BY A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS. DUE TO THE STRONG WIND FIELDS JUST ABOVE THE SURFACE...SOME OF THIS ACTIVITY MAY RESULT IN DAMAGING WINDS AS IT MOVES QUICKLY EAST ACROSS THE AREA. WIND SPEEDS WILL INCREASE LATE TONIGHT AFTER THE FRONT PASSES...WITH GUSTS TO 50 MPH POSSIBLE. FOR THOSE TRAVELING...BE ALERT FOR STRONG CROSS WINDS. THIS IS AN EVEN GREATER CONCERN FOR HIGH PROFILE VEHICLES...AND FOR ALL MOTORISTS WHO ARE DRIVING ACROSS BRIDGES AND IN OPEN AREAS. IT IS RECOMMENDED THAT ANY SMALL AND LIGHTWEIGHT OBJECTS THAT ARE OUTSIDE BE SECURED OR PUT INSIDE SO THAT THEY DO NOT BLOW AWAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN COLUMBIA.
Special weather statement, Jan 17, 12:58 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1258 PM EST TUE JAN 17 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 172000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 1258 PM EST TUE JAN 17 2006 ...STRONG WINDS TO AFFECT THE AREA THIS AFTERNOON THROUGH WEDNESDAY... A TIGHTENING PRESSURE GRADIENT ACROSS THE AREA WILL RESULT IN BREEZY CONDITIONS TODAY...WITH WINDS BECOMING EVEN STRONGER TONIGHT AND CONTINUING THROUGH WEDNESDAY AFTERNOON. SUSTAINED WINDS THIS AFTERNOON ARE EXPECTED TO BE BETWEEN 20 AND 30 MPH WITH SOME GUSTS AROUND 35 MPH. A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT...PRECEDED BY A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS. DUE TO THE STRONG WIND FIELDS JUST ABOVE THE SURFACE...SOME OF THIS ACTIVITY MAY RESULT IN DAMAGING WINDS AS IT MOVES QUICKLY EAST ACROSS THE AREA. WIND SPEEDS WILL INCREASE LATE TONIGHT AFTER THE FRONT PASSES...WITH GUSTS TO 50 MPH POSSIBLE. FOR THOSE TRAVELING...BE ALERT FOR STRONG CROSS WINDS. THIS IS AN EVEN GREATER CONCERN FOR HIGH PROFILE VEHICLES...AND FOR ALL MOTORISTS WHO ARE DRIVING ACROSS BRIDGES AND IN OPEN AREAS. IT IS RECOMMENDED THAT ANY SMALL AND LIGHTWEIGHT OBJECTS THAT ARE OUTSIDE BE SECURED OR PUT INSIDE SO THAT THEY DO NOT BLOW AWAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR LOCAL MEDIA SOURCE FOR THE LATEST INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN COLUMBIA.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:32 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 38 hr |
Nearby
Wind Advisories in South Carolina, 2006Wind Advisories in Georgia, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.